[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] symlin



Maureen,
I think the square wave would prevent lows within the first two hours and help
with the highs after that.  I think the insulin given before the meal would be
the insulin causing the lows right after eating and the lack of more insulin
as you need it after eating according to the slow digestive action time caused
by Symlin would cause you to go high a few hours later.  I had a low when I
first started Symlin from giving all my insulin up front.  Because the Symlin
was holding the food in my stomach, eating did not bring up my blood sugar and
I spent an uncomfortable evening of being in the 30's for several hours.  When
I started delaying about half of my dose my using the dual wave bous, I no
longer had lows after eating and was able to keep steady over time.  If I am
low before a meal, i give all the insulin as a square wave instead of doing a
dual wave to give my blood sugar some time to rise before encountering a big
hunk of insulin.  Maybe you could do more of an extended dual wave so that you
were getting just a little at a time.  Of course YMMV, this is what works for
me.
Julia

Maureen wrote:
I don't use the square wave with symlin because I don't want to go low. I
give the 1/2-3/4 dose of insulin and then the symlin. There is no rise in BG
for two hours. If I have any more insulin working (square or dual wave) I go
low. Then at 2 hours (on the clock really) I give the rest of the insulin. I
have only been doing this five weeks now so I think I have much to learn. It
is possible that the square wave will work. I just don't want to go low
after a meal and have to eat more. I have only had a little nausea and only
when I go to a higher level of symlin. I am wondering now if I should go up
to the 60 mcg, but haven't tried it yet. 45mcg seems to work for me. I do
think you need the CGMS to use it because you need to see how it is
affecting the BG's. I did lose 5 lbs which I long wanted to lose so I am
happy about that. It is a bit of a pain giving shots after being on the pump
8 years, but it is not awful with the pen. The insulin and symlin cannot be
mixed at the present time because the different ph will cause the insulin to
clog up in the tubing.

Maureen Helinski
email @ redacted
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org